Illinois, 2006

Tornado and Flash Flood in Illinois, May 24, 2006

May 24, 2006 · NWS LOT · 42 events in 10 counties and zones

21 thunderstorm wind, 18 hail, 1 flash flood, 1 tornado, 1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$317,000
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at May 24, 1:55 PM CST, 40 minutes earlier.

Area forecast discussion, May 24, 1:55 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
255 PM CDT WED MAY 24 2006

.DISCUSSION FOR AFTERNOON ZONES/GRIDS...

FORECAST DISCUSSION WILL BE SOMEWHAT ABBREVIATED DUE TO SEVERE
WEATHER.

CONVECTIVE POTENTIAL THIS EVENING REMAINS THE MAIN FORECAST ISSUE TO
RESOLVE. SURFACE ANALYSIS FROM 17Z INDICATED WARM FRONT EXTENDING
ACROSS EASTERN IOWA INTO CENTRAL ILLINOIS. OCCLUDED SURFACE LOW IS
LOCATED ACROSS FAR SOUTHEAST NORTH DAKOTA WILL OCCLUDED BOUNDARY
EXTENDING INTO NORTH CENTRAL IOWA...AND A COLD FRONT FROM CENTRAL
IOWA INTO NORTHWEST MISSOURI. ACTIVITY HAS BEEN DEVELOPING ALONG THE
WARM FRONTAL BOUNDARY OVER THE PAST HOUR ACROSS FAR WESTERN PORTIONS
OF CWA...AT THE LEADING EDGE OF MUCH HIGHER SURFACE BASED
INSTABILITY AND NO CIN. AXIS OF GREATEST INSTABILITY IS JUST IN
ADVANCE OF BOUNDARY ACROSS CENTRAL IOWA WITH SB CAPES ON THE ORDER
OF 2-3K J/KG. MID/UPPER LEVEL JET STREAK OF 50 KTS NOTED IN REGIONAL
PROFILER DATA ACROSS MO/SWRN IL HAS AIDED IN DEVELOPMENT OF
THUNDERSTORMS NORTH OF STL. EXPECTING THIS ACTIVITY TO GRADUALLY
SHIFT ACROSS SOUTHERN PORTIONS OF THE CWA THIS EVENING. ANOTHER AREA
OF EXPECTED CONVECTIVE INITIATION LATE THIS AFTERNOON INTO THIS
EVENING IS ACROSS NORTHWEST/NORTH CENTRAL ILLINOIS WHICH HAS BEEN
PLACED IN A MODERATE RISK AREA BY SPC. AFOREMENTIONED INSTABILITY
AXIS ACROSS IOWA WILL BE SHIFTING EASTWARD INTO THIS AREA BY EARLY
THIS EVENING...AND FORCING FOR ASCENT SHOULD GRADUALLY INCREASE BY
THIS EVENING AS SHORT WAVE AND ANOTHER ASSOCIATED SPEED MAX
APPROACHES FROM NORTHEAST NEBRASKA.

UPPER LOW WILL MOVE ACROSS THE SOUTHERN GREAT LAKES THURSDAY KEEPING
A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY THURSDAY.
UPPER RIDGING BUILDS BACK INTO THE REGION FOR THE WEEKEND...ALLOWING
FOR DRY WARM CONDITIONS. LATEST GFS HAS BACKED OFF ON DAMPENING
UPPER RIDGE EARLY NEXT WEEK AND WILL KEEP PRECIP OUT OF THE FORECAST
AT THIS TIME.

NDM

&&

.AVIATION DISCUSSION FOR 18Z TAFS...
100 PM CDT

THE MAIN FORECAST CHALLENGE FOR THIS AFTERNOON AND EVENING WILL BE
TIMING THE RETURN OF THUNDERSTORM ACTIVITY TO THE TAF SITES.  THERE
IS LITTLE QUESTION THAT THERE WILL BE WIDESPREAD THUNDERSTORM
ACTIVITY...HENCE THE PREVAILING TSRA IN THE TAFS TONIGHT...BUT AS IS
FREQUENTLY THE CASE...TIMING IS THE PRIMARY CONCERN.  THE MODEL
GUIDANCE IS QUITE CONSISTENT IN BRINGING A SIGNIFICANT LOW LEVEL
INSTABILITY TO THE REGION AND STRONG MID LEVEL FORCING FROM A SHORT
WAVE ROTATING AROUND THE CYCLONIC FLOW ALOFT...BUT THERE IS SOME
SIGNIFICANT DIFFERENCES BETWEEN THE NAM AND GFS ON HANDLING THE LOW
LEVEL TEMPERATURE PROFILE.  THE GFS KEEPS STRONGER CAPPING OVER THE
REGION SUPPRESSING CONVECTION...WHILE THE NAM HAS BETTER
MIXING...BREAKING THE CAP EARLY THIS EVENING.  PREFER THE NAM IDEA
HERE AND HAVE BROUGHT PREVAILING TS TO THE TAFS DURG THE EVENING
HOURS.  THERE WILL LIKELY BE SOME LINGERING SHRA/TSRA THROUGH THE
EARLY MORNING HOURS BEFORE THE MAIN FRONTAL BOUNDARY CLEARS THE
REGION...BUT ACTIVITY SHOULD BE MORE SCT AND THUS HAVE INDICATED
CNVTV POTENTIAL THROUGH VCTY AND CB CLOUD GROUPS.  CIGS HAVE BEEN
VFR THROUGH THE DAY AND BASES ARE EXPECTED TO REMAIN SO...GENERALLY
AROUND 4KFT-5KFT.  VSBY SHOULD ALSO REMAIN UNRESTRICTED EXCEPT INVOF
PCPN...AND THEN SHOULD REMAIN IN MVFR RANGES.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, May 24, 8:45 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
945 AM CDT WED MAY 24 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-250930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
945 AM CDT WED MAY 24 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING FOR LOCATIONS GENERALLY WEST OF INTERSTATE 39. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE
FORECAST AREA THIS AFTERNOON AND EVENING. AN INITIAL BAND OF SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS FAR NORTHEAST
ILLINOIS AND INTO NORTHWEST INDIANA THIS MORNING. THESE
THUNDERSTORMS MAY PRODUCE SOME HEAVY RAINFALL BUT ARE NOT EXPECTED
TO BE SEVERE. A SECOND AND MORE POWERFUL ROUND OF THUNDERSTORMS ARE
FORECAST TO DEVELOP THIS AFTERNOON...MOST LIKELY OVER NORTH CENTRAL
ILLINOIS...AND MOVING INTO NORTHEASTERN ILLINOIS AND NORTHWEST
INDIANA THIS EVENING. SOME OF THESE STORMS MAY PRODUCE LARGE
HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. NO ADDITIONAL SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-250930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
945 AM CDT WED MAY 24 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE DURING THE REMAINDER OF THE
MORNING HOURS...BUT SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS
ARE LIKELY THIS EVENING...SOME OF WHICH MAY BE SEVERE WITH LARGE
HAIL AND STRONG WINDS THIS EVENING.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THURSDAY. NO ADDITIONAL
SEVERE WEATHER IS EXPECTED.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The radar

The Chicago radar (KLOT), 51 km away, was scanning. The volume nearest the first event began at 20:34 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 18 hail, 1 flash flood, 1 tornado, 1 flood. Local standard time, as filed.

Hail, Kankakee

When
May 24, 2:35 PM CST to 2:37 PM CST
Where
Kankakee County, Bonfield
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.150, -88.050

Hail, Kankakee

When
May 24, 2:54 PM CST to 2:57 PM CST
Where
Kankakee County, Bourbonnais
Measured
1 in hail
Reported by
COOP STATION
Coordinates
41.150, -87.883

Hail, Kankakee

When
May 24, 2:54 PM CST to 2:56 PM CST
Where
Kankakee County, 2 mi E of Bonfield
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.150, -88.017

Penny size hail was reported north of IL-17 on Limestone Road.

Hail, Kankakee

When
May 24, 3:04 PM CST to 3:06 PM CST
Where
Kankakee County, Kankakee
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.117, -87.850

Hail, Kankakee

When
May 24, 3:28 PM CST to 3:30 PM CST
Where
Kankakee County, 4 mi SW of Momence
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.133, -87.717

Nickel size hail was reported in Sun River Terrace.

Thunderstorm Wind, Livingston

When
May 24, 3:30 PM CST
Where
Livingston County, 9 mi SW of Pontiac
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
COOP STATION
Coordinates
40.767, -88.733

A building and trees were damaged.

Thunderstorm Wind, Livingston

When
May 24, 3:30 PM CST
Where
Livingston County, 3 mi E of Cornell
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
NEWSPAPER
Coordinates
40.983, -88.683

Utility poles and power lines were blown down near 2500 North and 1400 East.

Thunderstorm Wind, Livingston

When
May 24, 3:34 PM CST
Where
Livingston County, 2 mi W of Pontiac
Measured
52 kt (60 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
40.867, -88.650

A semi tractor trailer was blown over on Interstate 55 near Route 116. The driver needed to be cut out of the truck and was taken to the hospital.

Hail, Kankakee

When
May 24, 3:43 PM CST to 3:47 PM CST
Where
Kankakee County, Bonfield
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.150, -88.050

Thunderstorm Wind, Livingston

When
May 24, 3:45 PM CST
Where
Livingston County, Pontiac
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.867, -88.617

A gust to 59 mph was measured at the Pontiac Airport.

Hail, Livingston

When
May 24, 3:54 PM CST to 3:56 PM CST
Where
Livingston County, Dwight
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.083, -88.433

Thunderstorm Wind, Grundy

When
May 24, 4:00 PM CST
Where
Grundy County, Mazon
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.233, -88.433

A one foot diameter tree was blown down.

Thunderstorm Wind, Kankakee

When
May 24, 4:00 PM CST
Where
Kankakee County, 5 mi SW of Kankakee
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
41.067, -87.917

Several barns and trees were blown down in a one half mile wide path in Limestone Township.

Thunderstorm Wind, Ford

When
May 24, 4:08 PM CST to 4:10 PM CST
Where
Ford County, Piper City
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
40.750, -88.183

Trees and tree limbs were blown down. A brick garage was destroyed.

Flash Flood, Kankakee

When
May 24, 4:15 PM CST to 8:00 PM CST
Where
Kankakee County, Kankakee
Property damage
$125,000
Reported by
LAW ENFORCEMENT
Coordinates
41.138, -87.862 (the zone’s center; the record gives no point)

Several roads were flooded. Seven cars stalled in high water, two cars were floating under a viaduct. A woman was rescued from one of the cars. The right shoulder of 1500N at 3100W washed away. Kankakee measured 3.95 inches of rain.

Hail, Kankakee

When
May 24, 4:16 PM CST to 4:18 PM CST
Where
Kankakee County, Bradley
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.133, -87.867

Thunderstorm Wind, Kankakee

When
May 24, 4:17 PM CST
Where
Kankakee County, Bonfield
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.150, -88.050

Trees were blown down blocking Limestone Road between 100N and 500W.

Thunderstorm Wind, Kankakee

When
May 24, 4:17 PM CST
Where
Kankakee County, Bradley
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.133, -87.867

A gust to 70 mph was estimated along with tree limbs blown down.

Thunderstorm Wind, Ford

When
May 24, 4:20 PM CST
Where
Ford County, Piper City
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
40.750, -88.183

Trees and power lines were blown down.

Tornado, Kankakee

When
May 24, 4:20 PM CST
Where
Kankakee County, 3 mi S of Aroma Park
Rating
F1
Path length
1.5 mi
Path width
50 yd
Property damage
$75,000
Reported by
NWS STORM SURVEY
Coordinates
41.033, -87.800

The tornado began near Sugar Island at 6000 South and about 3000 East and appears to have ended near 5500 South and 4500 East. The tornado path was embedded in a half mile wide swath of tree limb damage. In the narrow tornado path, more concentrated damage occurred. A large healthy tree was uprooted and other trees had large limbs blown down. Barn roofs were ripped off. A large machine shed was completely destroyed. Wood supports were pulled from the ground, two by fours were snapped and a large steel beam was thrown into a nearby barn. Pieces of metal roof and siding were blown a mile downstream. A camper was rolled over.

Thunderstorm Wind, Kankakee

When
May 24, 4:20 PM CST
Where
Kankakee County, St Anne
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
41.017, -87.717

About 200 trees were blown down in St. Anne. Numerous tree limbs and power lines were also blown down. Several trees fell onto houses. Bleachers at a high school were thrown across a field.

Thunderstorm Wind, Iroquois

When
May 24, 4:35 PM CST
Where
Iroquois County, Crescent City
Measured
56 kt (64 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.767, -87.867

A gust to 64 mph was measured.

Thunderstorm Wind, Iroquois

When
May 24, 4:35 PM CST
Where
Iroquois County, 5 mi NW of Milford
Measured
55 kt (63 mph) estimated gust
Reported by
COOP STATION
Coordinates
40.700, -87.733

A three foot diameter tree was blown down.

Thunderstorm Wind, Iroquois

When
May 24, 4:38 PM CST
Where
Iroquois County, 1 mi S of Milford
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
40.633, -87.667

Thirty utility poles were snapped off south of Milford.

Thunderstorm Wind, Iroquois

When
May 24, 4:40 PM CST
Where
Iroquois County, Martinton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
40.917, -87.717

Trees and power lines were blown down.

Thunderstorm Wind, Iroquois

When
May 24, 4:50 PM CST
Where
Iroquois County, 3 mi SE of Stockland
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
40.583, -87.550

A dozen 3 to 4 inch diameter tree limbs were blown down.

Flood, Kankakee

When
May 24, 4:50 PM CST to 7:00 PM CST
Where
Kankakee County, Bourbonnais
Reported by
TRAINED SPOTTER
Coordinates
41.138, -87.862 (the zone’s center; the record gives no point)

Roads near Olivette University were closed with 6 inches of water. Bourbonnais measured 2.33 inches of rain.

Hail, Ogle

When
May 24, 6:21 PM CST to 6:24 PM CST
Where
Ogle County, Leaf River
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.133, -89.400

Hail, Lee

When
May 24, 6:39 PM CST to 6:41 PM CST
Where
Lee County, Dixon
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.833, -89.483

Thunderstorm Wind, Lee

When
May 24, 6:45 PM CST
Where
Lee County, 4 mi E of Dixon
Measured
50 kt (58 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
41.833, -89.400

A gust to 58 mph was reported in Nachusa Township.

Hail, Ogle

When
May 24, 7:06 PM CST to 7:08 PM CST
Where
Ogle County, 5 mi E of Davis Jct
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.100, -89.000

Penny size hail reported in Monroe Center.

Thunderstorm Wind, Lee

When
May 24, 7:10 PM CST
Where
Lee County, 3 mi NW of Amboy
Measured
50 kt (58 mph) estimated gust
Reported by
STORM CHASER
Coordinates
41.750, -89.367

A one foot diameter tree was blown down on US 30, 2 to 3 miles west of US 52.

Thunderstorm Wind, Lee

When
May 24, 7:15 PM CST
Where
Lee County, 2 mi N of Amboy
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.750, -89.333

A tree was blown down on US 30.

Thunderstorm Wind, Lee

When
May 24, 7:17 PM CST
Where
Lee County, 3 mi NE of Amboy
Measured
50 kt (58 mph) estimated gust
Reported by
STORM CHASER
Coordinates
41.750, -89.300

A large tree and numerous branches were blown down south of US 30, 2 miles east of the intersection of US 52 and US 30.

Hail, Kane

When
May 24, 7:47 PM CST to 7:50 PM CST
Where
Kane County, Gilberts
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.033, -88.367

Reported near Big Timber Road west of Gilberts.

Hail, Kane

When
May 24, 8:16 PM CST to 8:20 PM CST
Where
Kane County, Batavia
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.850, -88.317

Golfball size hail was reported near Main Street and Randall Road.

Hail, Cook

When
May 24, 8:19 PM CST to 8:21 PM CST
Where
Cook County, Palatine
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.100, -88.050

Hail, Kane

When
May 24, 8:22 PM CST to 8:24 PM CST
Where
Kane County, Batavia
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.850, -88.317

Nickel size hail was reported at Fabyan and Kirk Roads.

Hail, Du Page

When
May 24, 8:23 PM CST to 8:25 PM CST
Where
Du Page County, Winfield
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.867, -88.167

Hail, Cook

When
May 24, 9:14 PM CST to 9:16 PM CST
Where
Cook County, Homewood
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.550, -87.650

Thunderstorm Wind, Cook

When
May 24, 9:15 PM CST
Where
Cook County, Homewood
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.550, -87.650

A spotter estimated a wind gust to 70 mph.

Hail, Cook

When
May 24, 9:29 PM CST to 9:31 PM CST
Where
Cook County, Matteson
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.500, -87.700

Penny size hail was reported at Route 30 and Governors Highway.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyThe tornado archive for Illinois, 2006Warnings in Illinois, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509806, 5509807, 5509808, 5509809, 5509810, 5509811, 5509978, 5509977, 5509812, 5509813, 5509814, 5509815, 5509816, 5509817, 5509822, 5509819, 5509818, 5509820, 5509821, 5509918, 5509919, 5509823, 5509824, 5509825, 5509826, 5509902, 5509903, 5509904, 5509905, 5509906, 5509907, 5509908, 5509909, 5509910, 5509911, 5509912, 5509913, 5509917, 5509976, 5509915, and more.